MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC . BALL HEX SCREWDRIVER 8MM . FOR TI FEMORAL NAILS; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC . BALL HEX SCREWDRIVER 8MM . FOR TI FEMORAL NAILS; SCREWDRIVERS
Model Number 357.515
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: synthes employee.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that fat came out of the phenolic handle after sterilization within the company recommendation (cleaning ph, and sterilization t).It was unknown that it happened during sterilization or field inspection.There were no patient consequences.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the scr-driver-hex w/spheric-head ø8 (part # 357.515, lot 5373996, mfg 07-nov-2006) was received at us cq with some evidence of a greasy substance on the handle.The substance cannot be confirmed as fat at us cq.However, the complaint is confirmed since there is some greasy unidentified substance on the handle.Document/specification review: the following drawing(s) was reviewed; ball hex screwdriver, 8 mm for ti femoral nails.A manufacturing record evaluation cannot be completed since the lot number is unknown.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device may have absorbed some substance during surgery.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part # 357.515, synthes lot # 5373996, supplier lot # na, release to warehouse date: 07 nov 2006 , manufactured by synthes brandywine, no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
. BALL HEX SCREWDRIVER 8MM . FOR TI FEMORAL NAILS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9330865
Report Number2939274-2019-62249
Device Sequence Number2588196
Product Code HXX
UDI-Device Identifier10886982196514
UDI-Public(01)10886982196514
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.515
Device Catalogue Number357.515
Device Lot Number5373996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1